Alert archive / Alabama / Special Weather Statements in 2014
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 18, 2014, 2:08 PM CDT for Bibb County, Dallas County, Perry County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 18, 2014, 3:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717
WWUS84 KBMX 181908
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT MON AUG 18 2014
ALZ033-034-040-182015-
BIBB AL-DALLAS AL-PERRY AL-
208 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...DALLAS AND BIBB COUNTIES
UNTIL 315 PM CDT...
AT 207 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MERTZ TO 6 MILES EAST OF
NEWBERN TO CONSUL...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MARION...
BRENT...
CENTREVILLE...
SELMA...
VALLEY GRANDE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3231 8752 3265 8753 3266 8748 3283 8747
3283 8742 3300 8742 3300 8732 3305 8731
3308 8693 3305 8687 3284 8687 3283 8702
3267 8702 3266 8692 3235 8680 3226 8686
3223 8681 3222 8691 3205 8691 3204 8717
TIME...MOT...LOC 1908Z 275DEG 31KT 3294 8733 3259 8738
3220 8748
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:01 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 18, 2:01 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 201 PM CDT MON AUG 18 2014 .DISCUSSION... SHOWERS AND STORMS ARE BECOMING MORE ORGANIZED INTO A LINE OVER THE WESTERN PART OF THE CWA THIS AFTERNOON...ORIGINATING ALONG A REMNANT OUTFLOW BOUNDARY FROM THE MCV OVER MISSISSIPPI. DEEP-LAYER WINDS AVERAGING 20-25 KTS ARE NEARLY PERPENDICULAR TO THE LINE... CAUSING IT TO MOVE EASTWARD RATHER QUICKLY. CANNOT RULE OUT A FEW STRONG TO SEVERE WIND GUSTS ACROSS THE SOUTHERN HALF OF THE CWA AS THE STORMS CONTINUE TO ORGANIZE AND GAIN FORWARD MOMENTUM. IN THE WAKE OF AFTERNOON ACTIVITY...CONFIDENCE IS LOW REGARDING POPS FOR TONIGHT. ADDITIONAL DEVELOPMENT WOULD NEED TO OCCUR FOR THE 30-50 POPS TO VERIFY...AND THIS REMAINS POSSIBLE AS THE MCV/VORT MAX OVER MISSISSIPPI MOVES EASTWARD OVERNIGHT. BROAD-BRUSH 30-40 POPS SEEM REASONABLE ON TUESDAY WITH MODELS INDICATING AN ILL-DEFINED IMPULSE AFFECTING THE REGION. AN UPPER-LEVEL RIDGE WILL BECOME A MAJOR INFLUENCE BEGINNING ON WEDNESDAY AND LASTING INTO THE WEEKEND WITH MUCH DRIER CONDITIONS AND AFTERNOON HIGHS TRENDING UPWARD...INTO THE MID AND UPPER 90S. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. SCATTERED TO NUMEROUS SHOWERS/STORMS WILL CONTINUE INTO THE EVENING. AMENDMENTS WILL BE NECESSARY FOR TIMING OF TS IMPACTS AT SPECIFIC TERMINALS. GUSTY WINDS...HEAVY RAINFALL AND LIGHTNING CAN BE EXPECTED WITH ALL STORMS. WINDS WILL GENERALLY BE OUT OF THE SW AROUND 10 KTS WITH SOME GUSTS UP TO 20 KTS POSSIBLE. WIND DIRECTION COULD BE VARIABLE AT TIMES DUE TO OUTFLOW BOUNDARIES FROM STORMS. COVERAGE SHOULD DECREASE THIS EVENING WITH WINDS FALLING TO 5 KTS OR LESS. CONFIDENCE IS RATHER LOW IN SKY/VIS CONDITIONS OVERNIGHT. THERE COULD BE ENOUGH ISENTROPIC LIFT AND LOW LEVEL MOISTURE FOR SOME LOW CIG DEVELOPMENT LATE IN THE NIGHT. IF THESE CLOUDS DO NOT MATERIALIZE THEN PATCHY FOG COULD DEVELOP. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 89 71 93 72 / 50 30 20 10 10 ANNISTON 72 89 71 93 72 / 50 40 20 10 10 BIRMINGHAM 74 91 73 94 74 / 40 30 20 10 10 TUSCALOOSA 73 93 73 95 73 / 40 30 10 10 10 CALERA 73 91 73 94 73 / 40 30 20 10 10 AUBURN 74 89 72 93 74 / 40 40 20 10 10 MONTGOMERY 74 93 74 95 74 / 40 40 10 10 10 TROY 73 91 73 94 73 / 30 40 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/19
Hazardous weather outlook, Aug 18, 2:00 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT MON AUG 18 2014 ALZ011>015-017>050-191900- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 200 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH 8PM ACROSS MUCH OF CENTRAL ALABAMA...WITH THE BEST CHANCE ACROSS THE SOUTHERN COUNTIES. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 18, 12:57 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1257 PM CDT MON AUG 18 2014 ALZ030-031-181845- GREENE AL-SUMTER AL- 1257 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER AND WESTERN GREENE COUNTIES UNTIL 145 PM CDT... AT 1257 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF EMELLE...OR 19 MILES NORTHWEST OF LIVINGSTON...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GAINESVILLE... NEW WEST GREENE... WEST GREENE... BOLIGEE... WARSAW... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3294 8835 3294 8799 3267 8800 3275 8837 TIME...MOT...LOC 1757Z 279DEG 23KT 3284 8830 19
Special weather statement, Aug 18, 1:26 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT MON AUG 18 2014
ALZ031-032-181915-
GREENE AL-HALE AL-
126 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HALE AND EASTERN GREENE
COUNTIES UNTIL 215 PM CDT...
AT 127 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION TO THORNHILL...AND
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUTAW...
UNION...
THORNHILL...
FORKLAND...
WALDEN QUARTERS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3305 8801 3304 8784 3302 8783 3300 8760
3259 8766 3260 8784 3262 8786 3260 8788
3261 8788 3261 8787 3261 8790 3263 8792
3261 8798 3262 8805
TIME...MOT...LOC 1827Z 274DEG 27KT 3295 8790 3269 8794
19Special weather statement, Aug 18, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT MON AUG 18 2014
ALZ033-034-040-182015-
BIBB AL-DALLAS AL-PERRY AL-
208 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...DALLAS AND BIBB COUNTIES
UNTIL 315 PM CDT...
AT 207 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MERTZ TO 6 MILES EAST OF
NEWBERN TO CONSUL...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MARION...
BRENT...
CENTREVILLE...
SELMA...
VALLEY GRANDE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3231 8752 3265 8753 3266 8748 3283 8747
3283 8742 3300 8742 3300 8732 3305 8731
3308 8693 3305 8687 3284 8687 3283 8702
3267 8702 3266 8692 3235 8680 3226 8686
3223 8681 3222 8691 3205 8691 3204 8717
TIME...MOT...LOC 1908Z 275DEG 31KT 3294 8733 3259 8738
3220 8748
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:57 PM CDT | Special Weather Statement | BMX | Greene | 48 min |
| Aug 18, 1:26 PM CDT | Special Weather Statement | BMX | Greene | 49 min |
| Aug 18, 2:46 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 44 min |
| Aug 18, 3:01 PM CDT | Special Weather Statement | BMX | Autauga | 59 min |
| Aug 18, 3:22 PM CDT | Special Weather Statement | BMX | Shelby | 53 min |
| Aug 18, 3:24 PM CDT | Special Weather Statement | BMX | Cherokee | 66 min |
| Aug 18, 3:32 PM CDT | Special Weather Statement | BMX | Elmore | 58 min |
| Aug 18, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 59 min |
| Aug 18, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 48 min |
| Aug 18, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Pike, Tallapoosa | 54 min |
| Aug 18, 4:23 PM CDT | Special Weather Statement | BMX | Etowah | 37 min |
| Aug 18, 4:44 PM CDT | Special Weather Statement | BMX | Clay, Randolph | 61 min |
| Aug 18, 4:53 PM CDT | Special Weather Statement | BMX | Chambers, Lee | 67 min |
| Aug 18, 5:18 PM CDT | Special Weather Statement | BMX | Barbour, Russell | 57 min |
Nearby
Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.